Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 100, NWS Los Angeles, CA

July 28, 2021

NWS Los Angeles, CA issued this small craft advisory at Jul 28, 2021, 7:24 PM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2021, 7:24 PM PDT (02:24 UTC)
Expired
Jul 30, 2021, 3:00 AM PDT
In force
32 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

525 
WHUS76 KLOX 290224
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
724 PM PDT Wed Jul 28 2021

PZZ673-676-291030-
/O.NEW.KLOX.SC.Y.0100.210729T0224Z-210730T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
724 PM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
5 follow-up statements
659 
WHUS76 KLOX 291030
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
330 AM PDT Thu Jul 29 2021

PZZ650-291830-
/O.EXB.KLOX.SC.Y.0100.210729T2200Z-210730T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
330 AM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-291830-
/O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
330 AM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
379 
WHUS76 KLOX 291621
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
921 AM PDT Thu Jul 29 2021

PZZ673-676-300030-
/O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
921 AM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-300030-
/O.CON.KLOX.SC.Y.0100.210729T2200Z-210730T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
921 AM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
595 
WHUS76 KLOX 292105
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
205 PM PDT Thu Jul 29 2021

PZZ673-676-300515-
/O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
205 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-300515-
/O.CON.KLOX.SC.Y.0100.210729T2200Z-210730T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
205 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
408 
WHUS76 KLOX 300349
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
849 PM PDT Thu Jul 29 2021

PZZ673-676-301000-
/O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
849 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-301000-
/O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
849 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
744 
WHUS76 KLOX 300932
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
232 AM PDT Fri Jul 30 2021

PZZ673-676-301745-
/O.EXP.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/
/O.NEW.KLOX.SC.Y.0101.210730T2200Z-210731T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
232 AM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...From 3 PM this afternoon to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-301745-
/O.EXP.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/
/O.NEW.KLOX.SC.Y.0101.210730T2200Z-210731T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
232 AM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 5:41 PM PDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 28, 5:41 PM PDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
541 PM PDT Wed Jul 28 2021

.SYNOPSIS...28/151 PM.

High pressure aloft will remain in place keeping warm and mostly
dry conditions in place. There will be a slight chance of
afternoon thunderstorms across the eastern mountains and desert
through Saturday. Night through morning low clouds and fog will
likely remain confined to the coast and lower coastal valleys.

&&

.SHORT TERM (TDY-SAT)...28/119 PM.

Visible satellite imagery is indicating cumulus starting to build
up across the LA and Ventura County mountains. The cumulus fields
will continue to build through the afternoon with peak heating.
There will be a slight chance of thunderstorms (especially later
in the afternoon) for the eastern San Gabriels, Antelope Valley,
and northern Ventura County mountains. Although there is less deep
moisture than there was previous days, there is still some decent
instability that could bring about a thunderstorm if triggered.
The lower levels remain quite dry so that will limit the potential
for heavy rain, but any thunderstorm that develops will likely
produce gusty erratic winds and dangerous lightning. Otherwise it
will be fairly uneventful for the rest of the day with abundant
sunshine across most areas.

A large upper-level high centered over the Central Plains and
expanding towards the west coast will continue to dominate our
weather pattern through the week. This will keep the marine layer
quite shallow and keep stratus confined to the coastal areas and
lowest coastal valleys each day. The valleys will be warm with
temperatures in the 90s with little day-to-day change.
Temperatures will largely remain close to normal, with the
interior areas a few degrees above normal.

The main weather highlight through the short term will be the
potential for afternoon thunderstorms for the eastern San Gabriels
and Antelope Valley. For Thursday, models are indicating less
impressive looking convective parameters as compared to this
afternoon. In addition, there is even less deep moisture with
PWATs less than 1 inch. However, with continued broad southeast
flow aloft and modest instability, cannot rule out the potential
for thunderstorms. There will be a non-zero chance, but too low of
a chance to include in the forecast. On Friday, the center of the
high will become more elongated with a negative tilt which is more
conducive to drawing in monsoonal flow. Models also indicate vort
lobes passing to the east around the Nevada border. Despite models
continuing to indicate less than stellar convective parameters,
these vort lobes could help trigger some convection. Therefore
will keep slight chance PoPs with a slight chance of thunderstorms
in place. On Saturday the upper-high starts to shift and lose its
tilt as it amplifies into western Canada. As a result, the flow
aloft will shift from southeast to southwest, thus cutting off the
monsoonal flow. It appears that the shift will occur later in the
afternoon and will keep slight chance PoPs in place. However,
confidence is low as any change in timing of the shift could
greatly affect convective potential.

.LONG TERM (SUN-WED)...28/138 PM.

The GFS and ECMWF remain in fairly good agreement through the
extended period. A highly amplified upper ridge will hang out over
the western US early next week then weaken by mid-week. This will
keep broad, dry southwest flow aloft over the area. There will be
a slight warming trend across the interior with temperatures about
3-5 degrees above normal. High pressure will continue to keep the
marine layer shallow, but increasing onshore flow may help stratus
crawl into the coastal valleys. Otherwise next week will be a
return to a fairly quiet weather pattern.

&&

.AVIATION...29/0021Z.

At 2319Z, the marine inversion at KLAX was based at 600 feet. The
top of the inversion was near 2000 feet with a temperature of 27
degrees Celsius.

Overall, moderate to high confidence in 00Z TAF package. High
confidence in CAVU conditions for valley/desert TAF sites. For
coastal TAF sites, moderate confidence in coverage of CIG/VSBY
restrictions as well as timing. Marine layer clouds may be more
sparse south of KSBA, and clear 1-2 hrs earlier than forecast.

KLAX...Overall, moderate confidence in 00Z TAF. High confidence
in VFR conditions through this evening. For tonight, high
confidence in return of IFR conditions, but low confidence in
timing (could be +/- 3 hours of current 05Z forecast). No
significant easterly winds are expected.

KBUR...High confidence in 00Z TAF as CAVU conditions are
expected.

&&

.MARINE...28/1220 PM.

For the Outer Waters, moderate to high confidence in current
forecast. For PZZ670, high confidence winds and seas remaining
below Small Craft Advisory (SCA) levels through Sunday with a
50% chance of SCA level winds on Monday. For PZZ673/676, there
is a 40% chance of SCA level winds during the afternoon and
evening today through Saturday then a 60% chance of SCA level
winds Sunday and Monday.

For the Inner Waters north of Point Sal, high confidence in
current forecast. Through Sunday, winds and seas are expected to
remain below SCA levels. On Monday, there is a 20% chance of SCA
level winds in the afternoon and evening hours.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is a 30-40% chance of SCA level winds
during the late afternoon and evening hours today through
Friday night with a 50% chance of SCA winds Sunday and Monday.
Elsewhere, high confidence in winds and seas remaining below SCA
levels.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (SAT-WED).

Monsoonal thunderstorms are possible Saturday afternoon.

&&

PUBLIC...Stewart
AVIATION...Phillips/RAT
MARINE...RAT
SYNOPSIS...Stewart

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:26 PM PDTWind AdvisoryLOX13 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.